MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*VASC LIN STAP RELOAD; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*VASC LIN STAP RELOAD; STAPLE, IMPLANTABLE
Catalog Number XR30V
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.The lot/batch was not provided; therefore, the manufacturing records could not be reviewed.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: how was the issue of "staples did not form properly" addressed? were there any patient consequences? if yes, please describe.Stapler did not form properly there was loose stapler after firing.No patient consequences.Dr.Has used vascular suture for same.
 
Event or Problem Description
It was reported that during an unknown procedure the reload of the stapler did not form properly.
 
Additional Manufacturer Narrative
(b)(4).Device evaluation: the analysis results showed that one xr30v reload was received fully fired and damaged as the rear cap was detached and missing allowing the retainer pin to slide out of the reload.No functional test was performed due the condition of the device.It is possible that the reload was not loaded correctly.To reload the device the tracks on each side of the reload should be used as guides to align the reload within the jaws of the instrument.When the reload is properly aligned, push the reload into the instrument until it is fully seated and a click is heard.If the instructions are not follow the reload may became damage.It should be noted that a 100% inspections takes place during manufacturing to ensure the device meets the require specifications prior to shipments, in addition, a sample of the batch is inspected at fgqa.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7596548
Report Number3005075853-2018-10591
Device Sequence Number2222302
Product Code GDW
UDI-Device Identifier20705036013454
UDI-Public20705036013454
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2018
Device Catalogue NumberXR30V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2018
Initial Date Received by Manufacturer 05/18/2018
Supplement Date Received by Manufacturer06/26/2018
Initial Report FDA Received Date06/13/2018
Supplement Report FDA Received Date07/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1